MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ONCOLOGY KIT W/5" (13 CM) ADD-ON SET W/CHEMOLOCK ADDITIVE PORT, VENTED CAP; CHE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ONCOLOGY KIT W/5" (13 CM) ADD-ON SET W/CHEMOLOCK ADDITIVE PORT, VENTED CAP; CHE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL3538
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used list# cl3538, oncology kit w/5" (13 cm) add-on set w/chemolock¿ additive port, vented cap; chemolock¿; spinning spiros¿ w/red cap.Lot# 4765922, one extension set, manufacturer unknown, one used 250 ml bag 0.9% sodium chloride injection, usp, one used universal vented vial spike, list# unknown, lot# unknown, one used vial 16 ml docetaxel injection, usp was returned for evaluation.The reported complaint of leakage can be confirmed.The leakage occurred from the broken spike of the additive chemolock port.The chemolock port was disassembled and the tip of the spike was confirmed to be broken.Blush was evident on the spike.No other damage or anomalies were seen on the remaining components of the port.It is unknown when and how the spike became broken.No mating devices that would interface with the chemolock port were returned.A device history review (dhr) lot# 4765922 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.
 
Event or Problem Description
The event involved a oncology kit w/5" (13 cm) add-on set w/chemolock¿ additive port, vented cap; chemolock¿; spinning spiros® w/red cap that the customer reported an unspecified chemotherapy medication leaking specifically with from the chemolock bag spike component of the kit out from a mating device.The leaking occurred immediately after the drug was added to the bag.The tubing set up was the 5" add-on-set spiked into bag, unspecified tubing set connected to add-on-set, and ch-2000sc attached to the end of the tubing.The chemotherapy spill was cleaned up per protocol and there was no spill kit used.There was no patient involvement and no adverse event.
 
Additional Manufacturer Narrative
The probable cause of the broken chemolock spike is due to an automated assembly error.The list and lot number of the device was identified as part of a voluntary recall.Icu medical is notifying affected customers via a letter requiring removal of the affected products from the market.

Brand Name
ONCOLOGY KIT W/5" (13 CM) ADD-ON SET W/CHEMOLOCK ADDITIVE PORT, VENTED CAP; CHE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10244145
Report Number9617594-2020-00219
Device Sequence Number16750629
Product Code ONB
UDI-Device Identifier00887709071902
UDI-Public(01)00887709071902(17)250401(10)4765922
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberCL3538
Device Catalogue NumberCL3538
Device Lot Number4765922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1